What Causes Adderall Headaches: How To Prevent And Get Rid Of It?

Adderall is a prescription drug that helps those diagnosed with ADHD or attention deficit hyperactivity disorder; however it has certain negative aspects. It is responsible for several side effects in a host of people, nonetheless, they tend to cease after your body gets used to it, according to some experts. More than a few strategies can help you deal with the side effects better.

Adderall is fraught with quite a few side effects, and headache is one of them. Research and clinical trials state that headaches were seen in approximately 26 % of people who were taking Adderall. Consequently, in case you are experiencing headaches, whilst taking Adderall, confer with your healthcare professional.

Adderall is prescribed for the treatment of attention deficit hyperactivity disorder as well as narcolepsy. It is a stimulant medication; when used for ADHD, it has a calming effect. When it is used for narcolepsy, the drug has more stimulating doses. Headaches related to Adderall are fairly common. Migraine is common as well. The headache may be associated with dry mouth, loss of appetite and sleeplessness.

Causes Of Adderall Headaches

Adderall is a stimulant; and using the drug in very high doses can trigger headaches. The drug is known to be a CNS (central nervous system) stimulant; and can set off migraine-like headaches in a large number of users. Adderall is a blend of Amphetamine and Dextroamphetamine.

Amphetamines bring about a release of chemicals; chiefly norepinephrine and dopamine into the system; this could disturb the balance of feedback mechanisms within the brain. Amphetamines set off the discharge of stress related chemicals in the body; thereby triggering a headache. An imbalance in the feedback mechanisms increases your chances of developing headaches.

How To Get Rid Of Headache Caused By Adderall?

  • You could take over-the-counter medicines for headaches.
  • In case you have a headache more than twice a week, you need to consult your doctor. If you use headache medicines 3 or more time per week, the headache may occur oftener, last for longer periods of time and become more intense.
  • You should take your second dose of Adderall after the first one has worn off, however, do confer with your specialist.
  • Take the last dose of the drug 6 hours before going to bed.
  • Incorporate stress management techniques in to your daily routine; gardening, music or painting will help you appreciably. Likewise, Yoga, Tai Chi and Pilates will help you as well. Talk to a counselor about dealing with anger.
  • Aromatherapy essential oils have also been proven to be useful in the management of headaches. Essential oils such as Lavender and Frankincense are soothing and relaxing. You may opt for an aromatherapy massage as well; but, make sure you go to a licensed masseuse.
  • Discuss with your health care professional about changing the medicine or altering the dose if the side effects overshadow the benefits of the drug.

In case of severe side effects of Adderall, stop the medicine and call your physician at once, especially, if you experience fast, pounding, uneven heartbeats; dizziness; fainting or increased blood pressure, severe, excruciating headache, muscle twitches, difficulty in concentrating, hallucinations, chest pain, or seizures.

Preventing Adderall Headaches

  • Experts state that if you do not eat well and remain hungry for long intervals of time when taking the drug, you can develop headaches. Thus, it is imperative that you eat well.
  • Also, make sure that you have a protein snack every few hours; it will reduce the risk of developing a headache.
  • Manage your stress well. Stress, emotional turmoil and irritability raise the chance of headaches.

Leave a Reply

Your email address will not be published. Required fields are marked *